MAUDE Adverse Event Report: BERLIN HEART GMBH CONNECTOR SET FOR CANNULA Ø 6/9MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH CONNECTOR SET FOR CANNULA Ø 6/9MM; VENTRICULAR ASSIST DEVICE
Model Number A06-009
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor connector set was in use from (b)(6) 2016 (444 days).We have reviewed the production records of the excor connector set (lot no.00039281).This connector set was produced according to our specification.The connector set as was returned to the manufacturer for evaluation.A preliminary visual inspection of the product confirms the sites report of a breach in the connector set above the connector edge of the titanium connector on the blood pump.Detailed evaluation of the returned product is ongoing.
 
Event or Problem Description
The manufacturer berlin heart (b)(4) was contacted by the site in (b)(6) to report that a small breach was observed in the connecting set tubing which was connected to an excor blood pump on a patient supported in the lvad.The breach in the tubing was above the edge of the titanium connector on the blood pump.The breach was minimal and did not negatively impact the intended care of the patient.Trained personnel at the clinic replaced the affected connector set.There was no harm to the patient and the patient tolerated the exchange of the connecting set well with no untoward effect.The patient is currently doing well.
 
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The damage was macroscopically visible and located close alongside the cable-tie securing the driving tube portion to the titanium adapter.The presence of a black cable-tie securing the driving tube portion to the titanium adapter, suggests that the site used a different cable-tie from the standard berlin heart(transparent)cable-tie at the time of the pump exchange performed on (b)(6) 2016.Given the location and the appearance of the damage, it is possible that the incision was caused during the removal of the original cable-tie.

Brand Name
CONNECTOR SET FOR CANNULA Ø 6/9MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key5952866
Report Number3004582654-2016-00030
Device Sequence Number85162
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public04260090040591
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberA06-009
Device Catalogue NumberA06-009
Device Lot Number00039281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR